Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 8:15 AM EDT for Berkshire County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 8:15 AM EDT (12:15 UTC)
- Expired
- May 10, 2000, 9:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Berkshire County, MA
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 101215 SVRALB MAC003-101315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 815 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 915 AM EDT * AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF GREAT BARRINGTON...OR ABOUT 13 MILES SOUTHEAST OF HUDSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER GREAT BARRINGTON AT 840 AM EDT 2 MILES SOUTHEAST OF HOUSATONIC AT 845 AM EDT HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4215 7380 4199 7368 4215 7320 4235 7334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:10 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 10, 4:10 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 410 AM EDT WED MAY 10 2000 DISC...RUNNING LATE SO WL BE BRIEF. WORK ZONES ALREADY IN ALBADMALB. MODELS INDICATE INSTABILITY BY THIS AFTERNOON WILL BE NIL AS BACKDOOR CDFNT SLIPS SWWD FM NEW ENG AND BOUNDARY LAYER COOLS OFF SIGNIFICANTLY FROM THE LAST FEW DAYS. IN ADDITION...CDFNT TO OUR WEST WILL OCCLUDE AND PREVENT ANY RETURN OF THE UNSTABLE AIR LATER TODAY OR THIS EVENING...EVEN FOR A BRIEF TIME. SOME INSTABILITY LEFTOVER THIS MRNG AND SOME ELEVATED INSTABILITY POSSIBLE THIS AFTN AND EVE. AS A RESULT...WORDED FORECAST AS OCNL SHWRS/TSTMS TODAY... AND SHWRS LIKELY TNGT WITH A CHC OF TSTMS. NO THREAT FOR SVR TSTMS IN ANY ZONES. BACKDOOR CDFNT WL PRODUCE A LARGE TEMP CONTRAST ACRS THE FCST AREA WITH ERN ZONES AS MUCH AS 20 DEG COOLER THAN WRN ZONES. MODELS INDICATE MSTR WL MOVE OUT MORE QUICKLY SO WAS MORE OPTIMISTIC FOR THU AND THU NIGHT. FCST BCMG MSTLY SUNNY FOR THU WITH NO MENTION OF SHWRS...AND FCST MSTLY CLR FOR THU NIGHT. .ALY...NONE. MAGLARAS
In the hours before
Special weather statement, May 10, 5:50 AM EDT, 2 hours 25 minutes before
NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001-CTZ001- 101630- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 550 AM EDT WED MAY 10 2000 ...COOLER AIR WILL BRING AN END TO THE THREAT OF SEVERE THUNDERSTORMS... COOLER AIR FILTERING INTO THE REGION FROM THE NORTHEAST WILL BRING AN END TO THE THREAT OF ANY SEVERE THUNDERSTORMS BY THIS AFTERNOON. HOWEVER...EARLY THIS MORNING...THE AIR MASS OVER THE REGION MAY STILL BE UNSTABLE ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS... ESPECIALLY TO THE SOUTH AND WEST OF ALBANY. AT 500 AM...TEMPERATURES HAD DIPPED INTO THE UPPER 40S AND 50S ACROSS SOUTHERN VERMONT...THE LAKE GEORGE SARATOGA REGION AND THE SOUTHERN ADIRONDACKS. THIS COOLER AIR WILL DRIFT SOUTHWARD DURING THE DAY...AND DISPLACE THE UNSEASONABLY HOT AND HUMID AIR MASS THAT HAS BEEN WITH US FOR THE PAST FEW DAYS. AS A RESULT...EVEN THOUGH SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGHOUT THE DAY...IT IS UNLIKELY THAT ANY THUNDERSTORMS WILL BE SEVERE DURING THIS AFTERNOON OR TONIGHT.
Local storm report, May 10, 6:24 AM EDT, 1 hour 51 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0623AM WED MAY 10 2000
GMSO WLSR QHQT QTRF APTS WAPT
01682 FILE 28 MONTGOMERY CO SO FONDA NY0280000 MAY 10-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: MONTGOMERY COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TN MINDEN - STHWY 5S
DATE AND TIME CONDITION STARTED: 05/10/00
EXTENT OF DAMAGE OR AREAS IN DANGER:
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED (X) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: FT PLAIN REPORTED PEA SIZE HAIL HEAVY RAIN AND THUNDER AND
LIGHTNING
AUTH PHONE : 518 853-5500
AUTH OFFICER JEFFREY HOWE
OPER - CONRAD,TIMOTHY C 0622Local storm report, May 10, 8:00 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT TUE MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM BRUNSWICK NY 1 INCH HAIL
05/10/00 RENSSELAER DIME SIZED AND SOME
QUARTER SIZED
0729 AM TIVOLI NY .75 INCH HAIL
05/10/00 DUTCHESS
0735 AM TIVOLI NY 1.75 INCH HAIL
05/10/00 DUTCHESS
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:56 AM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.